Reproductive System

Get Email Updates

Reproductive System Guide

Rosa Cabrera RN

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: Anyone using the Mirena IUD have a low sex drive? Mine is almost non existant! :o(

By Kara
 
Rate This

Add a Comment359 Comments

EmpowHER Guest
Anonymous

I'm currently reading forum posts about the mirena IUD because my fiance has it. To be honest because its such a long distance relationship due to my work. The combination has caused me to become so paranoid that there is someone else given the none existent and when it now happens dull sex life. She is also very easily irritated and we have fights over the most insignificant things that really shouldn't be a problem. For me its a nightmare and i can't even reason with her to advise the removal of this IUD. However reading these forums and the comments left by everyone has really helped to reassure the side of me that doesn't doubt her and the relationship at all. I believe in her whole heartily, its just that sometimes with the circumstances this IUD causes it can really cause me to worry because of how it adds up and seems.

July 30, 2014 - 8:13am
EmpowHER Guest
Anonymous (reply to Anonymous)

Tell her to remove it! It is the best decision I've ever made.... Finally getting my life/old self back! That thing was a disaster and it takes a while for you to even realize it's your IUD....

August 9, 2014 - 7:50am
EmpowHER Guest
Anonymous

Hi! I have had the mirena for about 5 months now. This is my second time using it. The 1st time was a dream with no sex drive issues and no period! This time around I have no desire to have sex, it's uncomfortable for me during sex and for my husband. I also can feel is when I sneeze (weird huh) I am constantly bleeding and have severe cramps. I'm seriously considering getting it taken out because I washy to be back to normal! Any one else have two different experiences with the mirena and if so why? Lol thanks in advance!

July 29, 2014 - 11:57pm
EmpowHER Guest
Anonymous (reply to Anonymous)

Yes I had it once after my first child and it was OK no side effects except a low sex drive but now after my second child I had everything no sex drive acne discharge weird bleeding schedule and mood swings bad! So I got it taking out and now I feel like I'm a teenager with no more acne though lol but my sex drive is crazy awesome now and I'm 30 and my husband got a vasectomy and our relationship is the best it been in 3 yrs since our first child! Also the moods swings are gone so happy now I would definitely take it out and get back to your old self! IUD freed!!!;)

August 9, 2014 - 7:45am
EmpowHER Guest
Anonymous

This info has been a BLESSING! I too thought what in the world is going on with me; am I the only one going through this! I had the Mirena inserted 2 ½ years ago after having my son. My doctor told me this would be the best birth control for me due to my high blood pressure. I did some research and thought, maybe this could be good. Boy was I wrong. My sex drive has hit ROCK BOTTOM! My husband is constantly wondering why I will not have sex with him. He often asks is there someone else, unfortunately there is; this DAMN Mirena IUD! I do not know what to do. Being there are not too many types of birth control I can take, I feel stuck! I do not want to lose my husband or cause him to find someone else. I am contemplating having this IUD removed and taking my chances. I wish all of you the best and hope everything works out.

July 21, 2014 - 10:13am
EmpowHER Guest
Anonymous (reply to Anonymous)

I hate that mirena. I think it does more bad than good. I had mines removed after a few weeks. I t hurted and caused cramps and much more. Just beware that when u remove it it makes u bleed heavy for a while. The docs never tell us this. I recommend drinking raspberry leaf tea to all who removed a mirena. It helps to heal your uterus and helps to stop the bleeding. And one more thing, I had to put myself on bedrest for a week afterwards to help stop bleeding. Good luck.

July 30, 2014 - 2:35am
EmpowHER Guest
Anonymous (reply to Anonymous)

I have been on the Mirena for 3 years maybe more and I have no sexdrive. My husband and I are not ready for kids but what can I do to get my sex drive back?
Kat

October 8, 2014 - 1:48pm
CassieB

Wow, Thank God to know I'm not alone. I have been on birth control for many years. I am on my 2nd Mirena but this one is different. Ive had this one in maybe going on the 3rd year now. I'm 30 years old and I have no children. My boyfriend and I have been together for 12 years and our sex life has always been great up until the last year and a half. It has just tanked. Sex is actually uncomfortable. It actually feels like my insides are being ripped out, and there is not even a lubrication problem. I actually get into the mood and we begin sex and withing 1 minute I lose it all. It's like BAM. Nothing. No tingle. No feelings down there. At 30 years old this is not supposed to be this way. It just makes me break down in tears. My boyfriend feels terrible like HE is doing something wrong. I have had it. I am calling my gynecologist tomorrow to make an appointment. I am having it removed. I'm not going to go on anything else. At this point in my life whatever happens, happens. But I cannot take this any more. I was so relieved to find others, and to know that I truly am not alone in my feelings and despair. Good luck to all of you, I hope you all find the answers that help all of you. xx C

July 14, 2014 - 1:06am
EmpowHER Guest
Anonymous

I am so happy I got on this site and read what everyone has posted. I now know I'm not the only one !! I have been on the mirena for almost 3 years and like all of you I have experienced discomfort during sex and also a very LOW almost NON EXSISTENT sex drive. My fiancée has questioned me about what's wrong? I didn't know if because I was a mother of 2 that my sex drive dropped. But that's not it. I just wish that the dr. would of informed me of this but never once was this brought to my attention my a physician. Well after this I'm getting mine removed.

July 11, 2014 - 8:39am
EmpowHER Guest
Anonymous

All these posts are so helpful! I got Mirena IUD put in 6 months ago and so far have experienced hair loss (which I actually think might be tied to coming off my old birth control, Yasmin ... also thank god I had REALLY thick hair to begin with, so it's not that noticeable to others), mood swings (now starting to die down), and my sex drive TANKED. I'm 25 years old, never had kids and chose Mirena for it's lower hormone dose (even though I've had more problems ha!) and convenience. My sex drive is particularly noticeable as it used to be pretty high and now I never think about sex, crave it, and it's super difficult for me to get in the mood. Not to mention I don't get as wet anymore and sometimes the sex can be slightly painful.

I'm definitely considering getting it taken out. Has anyone had any luck with Paraguard? I'm done with hormonal birth control!

July 10, 2014 - 5:56am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

3191 Health

Changed

1960 Lives

Saved

1832 Lives
9 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

How do you control your PMS?:
View Results